Nebraska, 2004

Damaging Wind in Nebraska, June 10, 2004

June 10, 2004 · NWS OAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 10, 1:52 PM CST, 9 hours 28 minutes earlier.

Area forecast discussion, Jun 10, 1:52 PM CST, 9 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
252 PM CDT THU JUN 10 2004

.DISCUSSION...
MAIN FORECAST CHALLENGES WILL BE TIMING AND SEVERITY OF
THUNDERSTORMS TONIGHT...LINGERING PRECIP ON FRIDAY...RENEWED
DEVELOPMENT OF HEAVY RAIN AGAIN SATURDAY NIGHT...AND TIMING OF
SHORTWAVES IN AN INCREASINGLY DIFFICULT FORECAST PATTERN IN THE
EXTENDED RANGE.

LATEST SURFACE ANALYSIS DOESNT LOOK THAT DISSIMILAR FROM 24 HOURS
PREVIOUS WITH LOW PRESSURE ACROSS THE FRONT RANGE OF THE ROCKIES AND
A WARM/STATIONARY FRONTAL BOUNDARY EDGING EASTWARD THROUGH THE
CENTRAL PLAINS. THE DIFFERENCE LIES ALOFT THOUGH WITH SHORT WAVE
TROUGH NOW MOVING THROUGH THE ROCKIES WITH 60 TO 110 METER HEIGHT
FALLS NOTED ON THIS MORNINGS UPPER AIR ANALYSIS. THIS SHOULD EJECT
THE LOW ONTO THE PLAINS TONIGHT...MOVING EASTWARD THROUGH THE
OVERNIGHT HOURS...WITH THE TROUGH LINE MOVING TO NEAR THE MISSOURI
RIVER BY FRIDAY MORNING.

THE ETA AND GFS ARE SIMILAR IN THEIR OVERALL EVOLUTION...AND CONFINE
PRECIPITATION TO THE NORTHERN HALF OF THE CWA AS STRONG MID LEVEL
CAPPING AND VERY DRY AIR MOVES IN FROM THE SOUTHERN PLAINS. THE 4KM
WRF AND TO AN EXTENT THE ETA KAIN FRITCH DEVELOP PRECIPITATION
FURTHER SOUTH AGAINST THE STRONG CAP/DRY AIR...THUS STILL FEEL THAT
THE HIGHEST CHANCE OF RAIN STILL EXISTS ALONG AND NORTH OF THE
PLATTE WHERE WELL CONTINUE TO RUN LIKELY POPS...WITH A CHANCE OF
THUNDERSTORMS LATER THIS EVENING AND OVERNIGHT SOUTHERN CWA. THE
NORTHERN CWA WILL BE ON THE NOSE OF THE 850 JET WITH PW POOLING NEAR
1.8 INCHES ALONG AND JUST NORTH OF THE WARM FRONT...THUS HEAVY RAIN
STILL A POSSIBILITY IN THOSE AREAS...ALONG WITH A GREAT THREAT FOR
SEVERE WEATHER INCLUDING LARGE HAIL AND DAMAGING WINDS.

DUE TO A NARROW SWATH OF CONVECTION LAST NIGHT...SOME AREAS FROM
ANTELOPE COUNTY TO THURSTON COUNTY RECEIVED FROM ONE TO TWO INCHES
OF RAIN (BASED ON RADAR ESTIMATES).  FEEL THAT ANOTHER ONE TO TWO
INCHES OF RAIN OR MORE COULD OCCUR TONIGHT GIVEN STRONGER
DYNAMICS...AND STRONG THETAE ADVECTION IN THAT AREA. BOTTOM
LINE...WELL ISSUE A FLOOD WATCH FOR A HANDFUL OF COUNTIES NEAR THE
MISSOURI RIVER ACROSS NORTHEAST NEBRASKA THROUGH THE OVERNIGHT HOURS.

WITH THE SURFACE TROUGH REMAINING WITHIN THE CWA BY FRIDAY
MORNING...HAVE NOT MADE MANY CHANGES TO PREVIOUS FORECAST WITH RAIN
DIMINISHING FROM WEST TO EAST BY FRIDAY AFTERNOON. THEREAFTER...THE
GFS HAS REMAINED CONSISTENT IN DEVELOPING THE FRONT BACK NORTH WITH
ADDITIONAL HEAVY RAIN REDEVELOPING BY SATURDAY EVENING. AGAIN...IT
APPEARS THAT SIGNIFICANT CONVECTIVE FEEDBACK PROBLEMS STILL EXIST
THOUGH...THUS THE QPF BULLSEYES OF 6 TO 8 INCHES OF RAIN ACROSS
SOUTHEAST NEBRASKA SEEM TOTALLY UNREPRESENTATIVE. HOWEVER...THE GFS
HAS RETAINED THIS CONVECTIVE FEEDBACK OVER THE PREVIOUS SEVERAL
RUNS...THUS IT MAY BE POINTING TO ADDITIONAL HEAVY RAINFALL SATURDAY
NIGHT THROUGH EARLY SUNDAY MORNING...AND HAVE ALIGNED THE GRIDS
ACCORDINGLY.

BEYOND THEN...THE GFS HAS INDICATED A DEFINITE RUN TO RUN
INCONSISTENCY IN WHERE AND WHEN IT DECIDES TO DEVELOP PRECIPITATION.
OVERALL CONFIDENCE LEVEL IN THE EXTENDED FORECAST IS LOW...AND AT
THIS TIME...WILL OPT FOR ADDITIONAL THUNDERSTORM CHANCES ON
MONDAY...THEN AGAIN ON THURSDAY OF NEXT WEEK.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLOOD WATCH 9PM UNTIL 6AM FOR KNOX...CEDAR...ANTELOPE...
     PIERCE...AND WAYNE COUNTIES.
IA...NONE.

&&

DEWALD
Hazardous weather outlook, Jun 10, 9:30 PM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1030 PM CDT THU JUN 10 2004

NEZ011-012-016>018-111106-
ANTELOPE-CEDAR-KNOX-PIERCE-WAYNE-
1030 PM CDT THU JUN 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT...WITH THE
PRIMARY HAZARDS BEING...LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY
RAINFALL.

THUNDERSTORMS CENTRAL NEBRASKA SHOULD BEGIN TO
MOVE INTO THE NORTHERN PORTIONS OF THE OUTLOOK AREA (NORTHEAST
NEBRASKA)WILL CONTINUE INTO NORTHEAST NEBRASKA OVERNIGHT AND
FRIDAY...AS A COLD FRONT AND AN UPPER LEVEL WEATHER DISTURBANCE
APPROACH FROM THE WEST.  A FLOOD WATCH HAS BEEN ISSUED
UNTIL 6AM CDT FRIDAY...TO DUE THE POTENTIAL FOR LOCALLY HEAVY RAINS
AND RESULTANT FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY INTO SUNDAY AND AGAIN
MONDAY...WEDNESDAY NIGHT AND THURSDAY.  LATER OUTLOOKS WILL PROVIDE
MORE INFORMATION REGARDING THEIR POTENTIAL SEVERE WEATHER THREAT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS REQUIRED TONIGHT AND PROBABLY WILL
NOT BE NEEDED FRIDAY.

IAZ043-055-056-069-079-080-090-091-NEZ015-030>034-042>045-050>053-
065>068-078-088>093-111106-
BOONE-BURT-BUTLER-CASS-COLFAX-CUMING-DODGE-DOUGLAS-FREMONT IA-GAGE-
HARRISON IA-JEFFERSON-JOHNSON-LANCASTER-MADISON-MILLS IA-MONONA IA-
MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PLATTE-POTTAWATTAMIE IA-
RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-SHELBY IA-STANTON-THURSTON-
WASHINGTON-
1030 PM CDT THU JUN 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT AND FRIDAY...WITH THE
PRIMARY HAZARDS BEING...LARGE HAIL AND DAMAGING WINDS.

THUNDERSTORMS CENTRAL NEBRASKA SHOULD BEGIN TO
MOVE INTO PARTS OF EASTERN NEBRASKA TONIGHT AND SOUTHWEST IOWA
FRIDAY.  STORMS ARE MORE LIKELY...NORTHWEST OF A LINE FROM
SEWARD TO TEKAMAH. ADDITIONAL STORMS MAY DEVELOP ACROSS THE REST OF
OUTLOOK LATE TONIGHT AND CONTINUE INTO FRIDAY...HOWEVER...WARM AIR
IN THE MID LEVELS MAY HINDER INITIAL STORM DEVELOPMENT.  DUE TO THE
SHEAR AND INSTABILITY AVAILABLE...SOME OF THESE STORMS COULD BECOME
SEVERE.

THE THUNDERSTORM DEVELOPMENT WILL BE A RESULT OF THE APPROACH OF A
COLD FRONT AND AN UPPER LEVEL WEATHER DISTURBANCE.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY INTO SUNDAY AND AGAIN
MONDAY...WEDNESDAY NIGHT AND THURSDAY.  LATER OUTLOOKS WILL PROVIDE
MORE INFORMATION REGARDING THEIR POTENTIAL SEVERE WEATHER THREAT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND FRIDAY.

ZAPOTOCNY

The radar

The Omaha radar (KOAX), 142 km away, was scanning. The volume nearest the first event began at 05:17 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Boone

When
June 10, 11:20 PM CST
Where
Boone County, Albion
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
41.700, -98.000

Thunderstorm wind gusts estimated at over 60 mph downed large trees that blocked several city streets.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404885.